It is not safe to suddenly stop tramadol because it will cause withdrawal effects. A few of the effects are anxiety, nausea, tremor and sweating. You should contact the doctor to help you come up with a proper way to taper the dose to minimize the effects of withdrawal.
I am a physician who treats chronic pain and i prescribe opiates every day. Alison is correct that tramadol can cause physical dependence. When you say you are addicted to the drug it makes me think you are on large amounts, which would make withdrawl more likely. I taper opiates for a living and decreaseing the dose by 10% per week is nearly 100% safe. This, however is very difficult to do as an outpatient and requires a great deal of self discipline. Some of my patients have told me about a 3-2-1 program of opiate tapering that they (mostly) endorse. Suboxone will work but only if you are taking substantial amounts of tramadol; if you are on small amounts, it could conceivably make your dependence worse. Being on zoloft and large amounts of tramadol introduces another risk too which I won't go into here.
Suboxone poses a much more lengthly withdrawal than does Tramadol. It would not be wise to begin Suboxone and I hope you haven't... Also, the main reason you don't want to quit Tramadol cold turkey is because of the high risk of seizures... Good luck.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.